Mississippi, 2005

Flash Flooding and Hail in Mississippi, April 1, 2005

April 1, 2005 · NWS JAN · 16 events in 11 counties and zones

8 hail, 7 flash flood, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$840,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 31, 9:15 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 31, 9:15 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST THU MAR 31 2005

.MESOSCALE UPDATE...
CLUSTER OF STRONG/SEVERE THUNDERSTORMS CONTINUES OVER FAR SOUTHERN
COUNTIES ATTM.  STORMS ARE CURRENTLY IN AREA OF BEST MOISTURE
ADVECTION AND INSTABILITY.  RUC MODEL SHOWS THAT AS SFC LOW
ORGANIZES OVER CENTRAL LA AFTER MIDNIGHT...LOW LEVEL FLOW WILL
DRAMATICALLY INCREASE AND CAUSE STRONG THETA-E ADVECTION ACROSS SRN
2/3 OF FORECAST AREA. COMBINED WITH AREA GETTING INTO RIGHT ENTRANCE
REGION OF UPPER JET PROGRESSING ACROSS LOWER OHIO VALLEY...DYNAMICS
WILL BECOME QUITE FAVORABLE FOR EXPANDING CONVECTION AFTER
MIDNIGHT.  ADDITIONALLY...WATER VAPOR SHOWS S/WV ROTATING UP OUT OF
THE NW GULF WHICH WILL AID CONVECTIVE DEVELOPMENT LATER TONIGHT.

THREAT OF SEVERE STORMS AND HEAVY RAINFALL QUITE HIGH OVER ABOUT SRN
1/2 OF FORECAST AREA TONIGHT. INSTABILITY NOT MUCH IN QUESTION AS
MODELS AGREE ON MLCAPE INCREASING TO 1500 TO 2500 J/KG FROM THE
SOUTH OVERNIGHT...AND IMPRESSIVE NATURE OF STORMS TO S AND W OF AREA
SHOWS JUST HOW MUCH INSTABILITY IS AVAILABLE. QUESTION IS WHETHER
CONVECTION WILL BE ELEVATED OR ROOTED IN BOUNDARY LAYER...AND
THEREBY WHAT THE ASSOCIATED TORNADIC THREAT WILL BE. SPC HAS PLACED
AREA FROM AEX TO JAN IN AN ENHANCED TORNADIC THREAT OVERNIGHT...WITH
A HATCHED AREA INDICATING THREAT OF STRONG TORNADOES. THIS SEEMS
TO BE A CONDITIONAL THREAT BASED ON HOW THE BOUNDARY LAYER EVOLVES
OVER THE NEXT SEVERAL HOURS. IF PRECIPITATION BECOMES WIDESPREAD
ALONG AND NORTH OF RETRETATING WARM FRONT...EVAPORATIVE COOLING WILL
LIKELY RESULT IN A STABLE BOUNDARY LAYER AND KEEP CONVECTION
ELEVATED...REDUCING TORNADIC THREAT. HOWEVER...IF MOST OF
PRECIPITATION ARRIVES IN THE FORM OF SUPERCELLS DEVELOPING FROM THE
SW AND W...MODIFIED RUC SOUNDINGS SHOW THAT TEMPERATURES AROUND 70F
AND DEWPOINTS IN THE MID 60S WOULD KEEP STORMS ROOTED IN THE
BOUNDARY LAYER. WITH LOW LEVEL SHEAR FORECAST TO INCREASE
DRAMATICALLY OVERNIGHT...THIS WOULD RESULT IN AN INCREASED TORNADIC
THREAT AFTER MIDNIGHT. WILL BE MONITORING EVOLUTION OF CONVECTIVE
TRENDS VERY CLOSELY NEXT FEW HOURS TO KEEP ON TOP OF THIS THREAT.
FOR THE DELTA...ACTIVITY SHOULD REMAIN ELEVATED...BUT SUPERCELLS
DEVELOPING IN ARKLATEX REGION WILL LIFT NE WITH AN ASSOCIATED HAIL
THREAT...AS WELL AS HIGH WIND RISK DUE TO DRY SUBCLOUD LAYER.
COORDINATED WITH SPC...AND FUTURE WATCHES LIKELY TO BE TORNADO
WATCHES.

FLASH FLOODING OBVIOUSLY A MAJOR CONCERN TONIGHT ESPECIALLY IN THE
SE AND SOUTH CENTRAL ZONES WHICH WERE HIT HARD OVERNIGHT LAST NIGHT.
WHILE SOMEWHAT CONTAMINATED BY HAIL...HOURLY RAINFALL RATES OF AT
LEAST AN INCH PER HOUR ARE BEING OBSERVED WITH STORMS IN SRN
AREAS...AND FFG INDICATES THAT FLASH FLOODING WILL BE A PROBLEM IN
THE SE COUNTIES WITH RATES AT THESE LEVELS. STRONG MOISTURE
ADVECTION INTO AREA OVERNIGHT SHOULD RESULT IN EXPANDING FLASH FLOOD
THREAT IN WATCH AREA. RUC IS SLOWER WITH MOVEMENT OF SFC LOW...MORE
LIKE 18Z NAM...WHICH IF CORRECT COULD LEAD TO A MORE PROLONGED RISK
OF HEAVY RAINFALL IN THE SE ZONES.

ONE FINAL NOTE...JAN DEWPOINT HAS COME UP 7 DEGREES IN THE LAST 45
MINUTES AS SURFACE WIND VEERS TO EAST SOUTHEAST.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR MSZ031-MSZ038-MSZ039-
     MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-
     MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-
     MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
     MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&

08/03
Hazardous weather outlook, Mar 31, 10:29 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CST THU MAR 31 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012046-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1029 PM CST THU MAR 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE SCATTERED ACROSS MOST OF THE
FORECAST AREA TONIGHT...GENERALLY SOUTH OF A LINE FROM BASTROP TO
YAZOO CITY TO CARTHAGE TO COLUMBUS.  ISOLATED SEVERE
THUNDERSTORMS CAN BE EXPECTED OVER AREAS NORTH OF THIS LINE. THE
PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE LARGE
DAMAGING HAIL BUT DAMAGING WIND GUSTS WILL ALSO BE A POSSIBILITY.
THE RISK OF TORNADOES WILL INCREASE OVER CENTRAL AND SOUTHERN
ZONES OVERNIGHT. THIS WILL BE WHERE THE DEEPEST SURFACE BASED
MOISTURE IS EXPECTED...AS OPPOSED TO ELEVATED MOISTURE LAYERS
WHICH WOULD PREVENT TORNADO DEVELOPMENT.

A WARM FRONT WILL LIFT NORTHWARD INTO CENTRAL MISSISSIPPI AND
EAST CENTRAL LOUISIANA OVERNIGHT. INTENSE WIND FLOW THROUGH THE
VERY UNSTABLE AIR MASS CURRENTLY IN PLACE WILL RESULT IN SEVERE
THUNDERSTORM DEVELOPMENT. AREAS SOUTH OF THE WARM
FRONT...PRIMARILY SOUTH OF A LINE FROM WINNSBORO TO JACKSON TO
DEKALB...WILL SEE THE BEST RISK OF TORNADO DEVELOPMENT THROUGH
SUNRISE FRIDAY MORNING.

NORTH OF WHERE THE FRONT REACHES...THE INSTABILITY WILL NOT BE AS
GREAT BUT SUFFICIENT FOR THUNDERSTORM DEVELOPMENT.   THESE STORMS
WILL BE ELEVATED AND DUE TO THE ELEVATED NATURE THE LARGE HAIL
WILL BE THE MAIN THREAT.  THERE IS AN OUTSIDE CHANCE THAT
STRAIGHT LINE WINDS COULD BECOME A THREAT AS THE DRIER AIR NORTH
OF THE FRONT INTERACTS WITH THE THUNDERSTORMS AND STRENGTHENS THE
DOWNDRAFTS.

SEVERE THUNDERSTORMS WILL CONTINUE INTO THE MORNING BEFORE A COLD
FRONT MOVES THROUGH BY MIDDAY FRIDAY.

...FLOODING...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT ALONG AND
SOUTH OF THE NATCHEZ TRACE.

LOCALLY HEAVY RAINS ARE EXPECTED AGAIN TONIGHT OVER THE SAME
PORTIONS OF THE FORECAST AREA THAT WERE HIT EARLY THIS MORNING.
THE TRACKS OF THESE STORMS COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ADDITIONAL
RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS
APPROACHING 3 TO 5 INCHES.

WITH AN ALREADY SATURATED GROUND AND STREAMS AND CREEKS
SWOLLEN...RAINFALL AMOUNTS THAT APPROACH AN INCH AN HOUR WILL
HAVE MAJOR IMPACTS...ESPECIALLY OVER THE COUNTIES COVINGTON AND
JEFFERSON DAVIS WHERE 4 TO 6 INCHES OF RAIN HAVE ALREADY
OCCURRED.

...NON PRECIPITATION...
AS THE SURFACE LOW MOVES THROUGH FRIDAY MORNING WINDS WILL BEGIN
TO PICK UP OUT OF THE NORTHWEST. WINDS JUST ABOVE THE SURFACE ARE
EXPECTED TO INCREASE TO AROUND 30 TO 35 MPH. THESE WINDS WILL BE
UNIDIRECTIONAL WITH THE WINDS AT THE SURFACE AND WILL POSSIBLY BE
ABLE TO MAKE IT DOWN TO THE GROUND AS OCCASIONAL GUSTS	DURING
THE AFTERNOON HOURS TOMORROW.  A LAKE WIND ADVISORY WILL PROBABLY
BE NEEDED WITH THE POSSIBILITY OF EVEN A WIND ADVISORY NEEDED IN
THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
GUSTY WINDS NEAR 25 TO 30 MPH WINDS WILL CONTINUE TO AFFECT
EASTERN PORTIONS OF THE OUTLOOK AREA UNTIL AROUND MIDNIGHT FRIDAY
NIGHT.	BY THIS TIME WINDS WILL FINALLY BE ABLE TO DECOUPLE AND
THE GUSTY NORTHWEST WINDS WILL FINALLY START TO DROP OFF.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA TUESDAY NIGHT INTO WEDNESDAY. A STRONG LOW PRESSURE
SYSTEM WILL MOVE FROM THE CENTRAL PLAINS ACROSS THE MID
MISSISSIPPI VALLEY TUESDAY AND SEND A COLD FRONT INTO OUR REGION.
THE AIRMASS SHOULD BE MOIST ENOUGH TO SUPPORT A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS AHEAD OF THE COLD FRONT. THESE
STORMS SHOULD MOVE RAPIDLY THROUGH THE AREA BEFORE MIDDAY
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS IS NEEDED  TONIGHT INTO FRIDAY MORNING.
OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
AGAIN UNTIL NEXT TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 31, 11:01 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             MONTICELLO              31.55N 90.11W
03/31/2005  0.88 INCH        LAWRENCE           MS   LAW ENFORCEMENT

&&

AEG
Special weather statement, Mar 31, 11:21 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CST THU MAR 31 2005

LAZ024-026-MSZ059>066-072>074-011300-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON MS-JEFFERSON DAVIS MS-
JONES MS-LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 116 AND HAS ISSUED TORNADO WATCH 119 UNTIL
7 AM CST FOR THE FOLLOWING AREAS

IN LOUISIANA THE NEW WATCH INCLUDES 2 COUNTIES

IN NORTHEAST LOUISIANA

CATAHOULA             CONCORDIA

IN MISSISSIPPI THE NEW WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN SOUTHWEST MISSISSIPPI

ADAMS                 FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...BROOKHAVEN...NATCHEZ...LAUREL...
FAYETTE...PRENTISS...BASSFIELD...MONTICELLO...NEW HEBRON...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...
MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...HATTIESBURG...VIDALIA...
FERRIDAY...WEST FERRIDAY...JONESVILLE AND HARRISONBURG

LAZ007>009-015>016-023-025-MSZ035>058-011300-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-ATTALA MS-
CLAIBORNE MS-CLARKE MS-COPIAH MS-HINDS MS-HOLMES MS-
HUMPHREYS MS-ISSAQUENA MS-JASPER MS-KEMPER MS-
LAUDERDALE MS-LEAKE MS-MADISON MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-
SMITH MS-WARREN MS-WINSTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 119 IN
EFFECT UNTIL 7 AM CST FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 7 COUNTIES

IN NORTHEAST LOUISIANA

EAST CARROLL          FRANKLIN              MADISON
MOREHOUSE             RICHLAND              TENSAS
WEST CARROLL

IN MISSISSIPPI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                KEMPER
LAUDERDALE            NESHOBA               NEWTON
NOXUBEE               WINSTON

IN SOUTHWEST MISSISSIPPI

CLAIBORNE

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
TALLULAH...BASTROP...ROLLING FORK...ANGUILLA...MAGEE...
MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...RAYVILLE...DELHI...CARTHAGE...TAYLORSVILLE...RALEIGH...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...YAZOO CITY...
BAY SPRINGS...HEIDELBERG...JACKSON...PORT GIBSON...MACON...
BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...
DECATUR...CONEHATTA...DE KALB...SCOOBA...VICKSBURG...
LAKE PROVIDENCE...PHILADELPHIA...PEARL RIVER...MERIDIAN...
WINNSBORO...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
BELZONI...ISOLA...MAYERSVILLE...LOUISVILLE...OAK GROVE...EPPS...
NEWELLTON...ST. JOSEPH AND WATERPROOF
Local storm report, Mar 31, 11:41 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             2 SE KOKOMO             31.18N 89.98W
03/31/2005  1.75 INCH        MARION             MS   EMERGENCY MNGR

&&

AEG
Local storm report, Mar 31, 11:55 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             COLUMBIA                31.26N 89.83W
03/31/2005  1.00 INCH        MARION             MS   EMERGENCY MNGR

            HAIL WAS COVERING THE GROUND.

&&

HENRY
Local storm report, Mar 31, 11:59 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1159 PM CST THU MAR 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             2 S SATARTIA            32.64N 90.54W
03/31/2005  1.75 INCH        YAZOO              MS   BROADCAST MEDIA

&&

AEG
Local storm report, Apr 1, 12:01 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1201 AM CST FRI APR 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HAIL             3 S SUMRALL             31.38N 89.55W
04/01/2005  1.00 INCH        LAMAR              MS   EMERGENCY MNGR

&&

AEG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 hail, 7 flash flood, 1 lightning. Local standard time, as filed.

Hail, Lamar

When
April 1, 12:05 AM CST to 12:28 AM CST
Where
Lamar County, Purvis
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.150, -89.417

A supercell thunderstorm moved NNE across Central and NE portions Lamar county. Penny to quarter sized hail occurred along its path as it moved into NW Forrest county.

Hail, Copiah

When
April 1, 12:10 AM CST
Where
Copiah County, Crystal Spgs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.983, -90.367

Flash Flood, Marion

When
April 1, 12:14 AM CST to 6:00 AM CST
Where
Marion County, Countywide
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
31.217, -89.850

More heavy rain fell during the early morning hours on Friday, April 1. This rain was added to the several inches that fell the night before. During this rain event, several county roads were closed due to flooding along with 5 roads sustaining damage. Additionally, several streets in Columbia were flooded with one street damaged.

Hail, Forrest

When
April 1, 12:28 AM CST to 12:30 AM CST
Where
Forrest County, 4 mi SSW of Hattiesburg
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.267, -89.350

Hail, Forrest

When
April 1, 12:42 AM CST
Where
Forrest County, 1 mi S of Mc Callum
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.217, -89.217

Hail, Lamar

When
April 1, 1:20 AM CST
Where
Lamar County, 3 mi S of Sumrall
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.367, -89.550

Flash Flood, Lamar

When
April 1, 1:43 AM CST to 6:00 AM CST
Where
Lamar County, Countywide
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
31.217, -89.500

More heavy rain fell across Lamar county during the early morning hours of Friday, April 1. This was an addition to the flooding rains the previous night. These additional heavy rains caused many roads across Lamar county to flood. Several of these roads were washed out across the county. Additionally, several streets in Purvis were flooded.

Lightning, Forrest

When
April 1, 2:02 AM CST
Where
Forrest County, 5 mi SW of Carnes
Property damage
$150,000
Reported by
EMERGENCY MANAGER
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

Lightning struck a house in Carnes and severely damaged the structure.

Hail, Madison

When
April 1, 2:22 AM CST
Where
Madison County, Madison
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.467, -90.100

Flash Flood, Jefferson Davis

When
April 1, 2:30 AM CST to 6:30 AM CST
Where
Jefferson Davis County, South Portion
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
31.583, -89.783

More heavy rain fell across portions of Jefferson Davis county during the early morning hours of Friday, April 1. This was an addition to the flooding rains the previous night. This second rain event caused several more county roads to become flooded.

Flash Flood, Covington

When
April 1, 2:40 AM CST to 7:00 AM CST
Where
Covington County, Southeast Portion
Property damage
$80,000
Reported by
LAW ENFORCEMENT
Coordinates
31.617, -89.583

More heavy rain fell across portions of Covington county during the early morning hours of Friday, April 1. This was an addition to the flooding rains the previous night. Several county roads were under water and closed.

Flash Flood, Jones

When
April 1, 2:45 AM CST to 6:00 AM CST
Where
Jones County, Countywide
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.617, -89.183

More heavy rain fell across Jones county during the early morning hours of Friday, April 1. This was an addition to the flooding rains the previous night. Several roads in the county were under water with one road completely destroyed. Additionally, several streets in Laurel were under water.

Flash Flood, Clarke

When
April 1, 3:30 AM CST to 5:30 AM CST
Where
Clarke County, 5 mi E of Quitman
Property damage
$30,000
Reported by
BROADCAST MEDIA
Coordinates
32.050, -88.650

Heavy rains caused a portion of State Highway 511 to be covered with water. Additionally, several county roads in that area were also flooded.

Flash Flood, Forrest

When
April 1, 4:30 AM CST to 7:00 AM CST
Where
Forrest County, North Portion
Property damage
$100,000
Reported by
EMERGENCY MANAGER
Coordinates
31.217, -89.267

Heavy rains, for the second night, caused significant flooding across rural areas of Forrest county. Several roads were flooded and had to be closed.

Hail, Jasper

When
April 1, 4:50 AM CST
Where
Jasper County, Louin
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.083, -89.233

Hail, Webster

When
April 1, 11:23 AM CST to 11:38 AM CST
Where
Webster County, Clarkson
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.633, -89.150

A left moving supercell thunderstorm moved across the eastern portion of Webster county. This storm produced large amounts of penny sized hail as it moved NE into Chickasaw county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450994, 5450995, 5450997, 5450996, 5450998, 5450999, 5451000, 5451001, 5451002, 5451067, 5451066, 5451064, 5451068, 5451070, 5451065, 5451069.